MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1 (initial reporter healthcare facility address) (b)(6).Reported here as it exceeded the maximum character limit of the designated field.Block h6: imdrf device code a0401 captures the reportable event of pull wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used to treat a stricture in the bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the product could not be deployed due to a fracture of the wire.The procedure was completed using another of the same device.There were no patient complications reported as a result of the event.
 
Additional Manufacturer Narrative
Block e1 (initial reporter healthcare facility address) (b)(6) - reported here as it exceeded the maximum character limit of the designated field.Block b5, block h6 has been updated with the additional information received on august 12, 2025.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used to treat a stricture in the bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the product could not be deployed due to a fracture of the wire.The procedure was completed using another of the same device.There were no patient complications reported as a result of the event.Additional information received on august 12, 2025.It was reported that it was the suture that was fractured.Additionally, the barb flap cover was not used to insert the device through the biopsy cap.Also, the guidewire was inside the patient during the attempted deployment.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." furthermore, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.The user did not follow the ifu.
 
Additional Manufacturer Narrative
Block e1 (initial reporter healthcare facility address).(b)(6) - reported here as it exceeded the maximum character limit of the designated field.Block b5, block h6 has been updated with the additional information received on august 12, 2025.Block a2 has been updated with the additional information received on auguust 27, 2025.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used to treat a stricture in the bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the product could not be deployed due to a fracture of the wire.The procedure was completed using another of the same device.There were no patient complications reported as a result of the event.***additional information received on august 12, 2025: it was later confirmed that the suture was fractured.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." furthermore, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.The user did not follow the ifu.
 
Additional Manufacturer Narrative
Block e1 (initial reporter healthcare facility address) (b)(6) - reported here as it exceeded the maximum character limit of the designated field.Block b5, block h6 has been updated with the additional information received on august 12, 2025.Block a2 has been updated with the additional information received on august 27, 2025.Block h11: a flexima biliary stent with delivery system was received for analysis.Visual examination of the returned device found the push catheter suture hole torn and with the suture still attached.Additionally, the guide catheter was not returned as it was detached.Product analysis did not confirm the reported event of suture break as the device was returned with the push catheter suture hole torn and with the suture still attached.Also, the guide catheter was not returned, it was detached.However, the reported event of use of device issue user error can be confirmed as it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Also, it was reported that the guidewire was inside the patient during the attempted deployment.The investigation concluded that the reason why the stent wasn't able to be deployed because two steps were skipped in the procedure, the guidewire was inside the patient during the attempted deployment, and the barb flap cover was not used to insert the device.Since the instructions for use were not followed during the procedure, it is most likely that the damages observed during analysis were caused by this.The suture hole of the push catheter was found to be torn, which could have occurred if pressure was applied to the device while attempting to deploy the stent, possibly due to the guidewire remaining inside the patient.The guide catheter was not returned, it was detached.It is possible that the same force applied while trying to deploy the stent caused the guide catheter to detach during the procedure.Based on the information provided, the most probable cause is failure to follow instructions.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.The flexima biliary stent with delivery system instructions for use (ifu) states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the barb flap cover should be used to insert the device through the biopsy cap.Additionally; it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "to deploy the stent, loosen the tuohy-borst adapter slightly and pull on the guide catheter luer-lok hub and guidewire.Hold the outer positioner stationary, while gently retracting the inner guide catheter and guidewire.Endoscopically monitor the stent position.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the guidewire should not be inside the patient during the deployment attempt.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used to treat a stricture in the bile duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the product could not be deployed due to a fracture of the wire.The procedure was completed using another of the same device.There were no patient complications reported as a result of the event.Additional information received on august 12, 2025: it was later confirmed that the suture was fractured.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the user did not follow the ifu; therefore, this complaint has been assigned ar code 5191: 2457 to capture user error.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22809580
Report Number3005099803-2025-04030
Device Sequence Number7797941
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public(01)08714729162599(17)270614(10)34243435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539280
Device Catalogue NumberM00539280
Device Lot Number0034243435
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/12/2025
08/27/2025
09/25/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/03/2025
09/19/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight80 KG